Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Thyroid Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is...
Ask the Experts

Do Meds Help PN?

I am 18 months infected, with very good T Cells and low VL which by themselves would not indicate starting ART treatment. However in the last 2 weeks I've been diagnosed with peripheral neuropathy in hand, feet and other areas. I'm on low dose...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I would make three remarks at this point.First, it will be important to rule out other causes of neuropathy, such as thyroid disease, B12 deficiency and syphilis, as three examples. You should talk to your doctor to make sure you have had the right... Read more »

NEUROPATHY

ARE THERE ANY NEW TREATMENTS FOR NEUROPATHY. I FIND IT SO HARD TO WALK CERTAIN DAYS. AND I DON'T DRIVE SO I HAVE TO WALK TO THE STORES. DOES WALKING EVERY DAY HELP NEROPATHY AT ALL? AND WAHT ABOUT THE TRANSDERMAL PATCH THAT IS BEING TALKED ABOUT....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Len,HIV-associated peripheral neuropathy can be a real pain, so to speak.Here is what I advise:1. Determine first if what you are experiencing is indeed HIV-associated distal sensory neuropathy or some other medical condition that can... Read more »

After the cure...?

Doctors, After a person has revcieved treatment for Hep C and are cured is this person able to gain back the weight and muscle mass lost during the illness? Can they start to feel better once again after being cured?
Maribel Rodriguez-Torres, M.D.

Response from Maribel Rodriguez-Torres, M.D.

Fundacion Gatroenterologia De Diego
Yes ,all symptoms of the disease and the side effects of treatment should subside.Very rarely, in my experience we have sequela as thyroid disease or neuropathy.Depression side effects resolve rapidly. Read more »

the neuropathy, if that's what it is, won't go away

I've been HIV+ for over ten years now. I've recovered from lots of different side effects from meds over the years but I've been off the D4t for two years yet the pain, unsteadiness and general weakness in both my legs, that has been diagnosed as...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
There are a number of things that can account for symptoms of pain and unsteadiness in the legs that can be easily diagnosed by a neurologist. The first thing I would say is to try to confirm by nerve conduction studies that the problem is, indeed,... Read more »
Articles
AIDS InfoNet

Osteoporosis

What Is Bone? What Is Osteoporosis? What Causes It? HIV and Osteoporosis Antacids and Bone Mineral Density How Do I Know if I Have Osteoporosis? What Can I Do About Osteoporosis? For More Information What Is Bone? ... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
Test Positive Aware Network

Zerit

Common Name: stavudine or d4T Brand Name: Zerit Class: nucleoside analogs (also called nucleoside reverse transcriptase inhibitors, NRTIs or nukes) Standard dose: One 40 mg capsule twice a day for people weighing 132 pounds or... Read more »
Test Positive Aware Network

Videx EC

Common Name: didanosine or ddI Brand Name: Videx & Videx EC Class: nucleoside analogs (also called nucleoside reverse transcriptase inhibitors, NRTIs or nukes) Standard dose: One 400 mg enteric-coated (Videx EC), delayed-release... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Puzzled

Posted by Anonymous, 2 Replies
Would PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

The Failure of Viral Load Tests

Posted by Anonymous, 2 Replies
JAMA Study Shakes AIDS Science, Angers HIV Advocates A nationwide team of orthodox AIDS researchers led by doctors Benigno Rodriguez and Michael Lederman of Case Western Reserve University in Cleveland are disputing the value of viral load testsa... Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »